If you have an older dog or they just had surgery, you may be wondering if Deramaxx can make dogs sleepy. Deramaxx is not intended to make your dog experience drowsiness. If your dog is drowsy while on Deramaxx, that can be a sign of an overdose.
What is Deramaxx?
Deramaxx is a prescription medication that treats pain that comes from osteoarthritis or dental surgery in dogs. The main ingredient is Deracoxib. Furthermore, it is a NSAID, a non-steroidal anti-inflammatory drug. The medication works by inhibiting the cyclooxygenase enzyme, an enzyme that advances the inflammation of cells and joints.
Osteoarthritis results in inflamed hips, knees, and joints in dogs. Older dogs are more likely to experience osteoarthritis. There are other pain relivers for dogs, but Deramaxx is a common pain medication. You should not give a dog any type of human pain medication. If your dog is in pain, consult a veterinary professional.
Symptoms Of Deramaxx Overdose
Your vet will tell you about the correct dosage for Deramaxx. If you don’t follow the dosage instructions, your pet can overdose. Dogs can also overdose if they get into the pills when they’re not supposed to. Apart from being sleepy and lethargic, you will notice many of the clinical signs of a Deramaxx overdose are similar to symptoms of other NSAID overdoses. They include:
- Black tarry stools
- Lack of appetite
- Excessive urination
- Abdominal pain
- Increased drinking and urination due to kidney failure
Treatment Of Deramaxx Overdose
Your vet will want to remove as much of the medication from your dog’s system as soon as possible. That is why it is important for your dog to receive medical care as soon as possible. Activated charcoal can be used to prevent further absorption of the toxins. IV fluids can be used to flush the system. The prognosis of this condition depends on your dog’s size and the quantity or dosage of Deramaxx ingested. If you can, try to bring a pack of the drug to the clinic so your vet can know how severe the condition is. Contact Pet Poison Helpline at (855) 764-7661 for medical advice if you suspect or can confirm your dog has had an overdose of Deramaxx.